MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC COUPLING BOLT FOR LCP PERIARTICULAR AIMING ARMS; MISC ORTHO SURGICAL INSTR

WRIGHTS LANE SYNTHES USA PRODUCTS LLC COUPLING BOLT FOR LCP PERIARTICULAR AIMING ARMS; MISC ORTHO SURGICAL INSTR
Model Number 03.120.030
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.The investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2019, upon inspection in the sterile processing department (spd), two (2) coupling bolts appeared to have damage to the starting threads, and the devices could not be screwed into the aiming arm.It was noted that the threads on the aiming arm were also damaged.There was no patient involvement.This report is for a coupling bolt.This is report 2 of 3 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.E1: initial reporter contact information.H3, h6: the device was received, and the product evaluation is in progress.No conclusion can be drawn.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.A device history record (dhr) review was conducted: part# 03.120.030.Note (agile/sap internal item # is 60040729).Lot#7563733.Manufacturing location: hagendorf.Released to warehouse date: 14sept2011.No non-conformance reports (ncrs) were generated during production.Review of the device history record(s) showed that there were no issues during the manufacture of the product that would contribute to this complaint condition.A product investigation was conducted.Visual inspection: coupling bolt for lcp periarticular aiming arms was received at cq.Upon visual inspection at cq, it was noticed that the threads of the bolt were stripped off.So, the screws were not able to couple with the aiming arm.Thus, confirming the complaint condition.Functional testing: functional testing could not be performed as the insertion handle was not returned and screws were not able to couple with the aiming arm.The received condition agrees with the complaint description.The complaint could not be replicated during investigation.Dimensional inspection: the diameter of the threaded portion of the coupling bolt for lcp periarticular aiming arms was measured and is within specification.Document/specification review: the relevant drawing was reviewed during investigation: no design issues were noted during investigation.Investigation conclusion: the complaint was confirmed during investigation.Due to the stripped threads of the coupling bolt, the screws were not able to couple with the aiming arm.No manufacturing issues were identified during investigation.During the investigation, no product design issues or discrepancies were observed that may have contributed to the complaint condition.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Therefore, it has been determined that no corrective and/or preventive action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
COUPLING BOLT FOR LCP PERIARTICULAR AIMING ARMS
Common Device Name
MISC ORTHO SURGICAL INSTR
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key8399240
Report Number2939274-2019-56856
Device Sequence Number2054044
Product Code LXH
UDI-Device Identifier10886982074270
UDI-Public(01)10886982074270
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/04/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number03.120.030
Device Catalogue Number03.120.030
Device Lot Number7563733
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/28/2019
Initial Date Received by Manufacturer 03/04/2019
Supplement Date Received by Manufacturer03/28/2019
04/17/2019
Initial Report FDA Received Date03/07/2019
Supplement Report FDA Received Date04/03/2019
04/23/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1